alexa
Reach Us +1 218 451 2974
The Spice Phenomenon: Clinical Effects And Current Trends In Product Composition | 8816
ISSN: 2155-6105

Journal of Addiction Research & Therapy
Open Access

Like us on:

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

The spice phenomenon: Clinical effects and current trends in product composition

2nd International Conference and Exhibition on Addiction Research & Therapy

Maren Hermanns-Clausen

AcceptedAbstracts: J Addict Res Ther

DOI: 10.4172/2155-6105.S1.013

Abstract
The recreational use of synthetic cannabinoids as popular alternatives to Cannabis is a relatively new phenomenon. Since identification of CP-47,497-C8 and JWH-018 as undeclared additives in herbal mixtures named for example Spice the growth in Spice use their use has increased because the synthetic cannabinoids are considered legal and are currently not detected on urine drug screen. Popularity is further driven by easy access via the Internet and affordability. After the first countries put CP-47,497 and JWH-018 under legal control in 2009, more than 30 different compounds with agonistic activity on the CB1 receptor were identified in herbal blends. Many of the already known products have changed composition regarding kind and/ or amount of synthetic additives over time and hundreds of new products have been marketed. Because the synthetic CB1 receptor agonists are full-agonists with high affinity to the CB1 receptor in contrast to the partial-agonist low-affinity delta-9- tetrahydrocannabinol, they are potentially more harmful. This assumption is supported by the fact that there is an increasing number of reports on acute intoxications by these compounds. A variety of somatic and neuropsychiatric effects is described in acute poisoning, especially tachycardia, vomiting, hypokalemia, myoclonia, generalized convulsions, agitation, and acute psychosis. Reports on myocardial infarction and acute renal failure which were associated with the use of synthetic cannabinoids emphasize the need for prospective studies on acute toxicity in humans. Chronic use of synthetic cannabinoids may result in tolerance and withdrawal symptoms.
Biography

Maren Hermanns-Clausen has completed her Doctor of Medicine at Philipps University Marburg in 1990. Since 1994 she is a Specialist for Internal Medicine. She is head of the Poisons Information Center and senior physician in the Departement for Paediatrics and Adolescent Medicine. Additional information: Clinical toxicologist GfkT, Chairwoman of the Committee for the Assessment of Intoxications of the BfR (Federal Institute for Risk Assessment) since 2008. She has published more than 15 papers in reputed journals.

Relevant Topics
Top